# SDR CA140303006

- Difficulty date: March 3, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Propeller: Hamstd 14SF23
- System (JASC): 2721 · Rudder Tab Control System
- Part: Switch
- Part number: 682175
- Condition: Burned
- Location: Rudder Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING DEPARTURE OUT OF BASE, APPROX AT 10,000 FT, BURNING SMELL NOTED THROUGH COCKPIT. RUDDER TRIM ACTUATOR CB FOUND POPPED. SMELL THEN CONFIRMED IN CABIN. INVESTIGATION FOUND, STRONG RESIDUAL SMELL IN COCKPIT AREA. ACCESS GAINED TO AVIONICS RACK TO CONFIRM NO FGCS OR ASSOCIATED AVIONICS COMPONENTS IN AV RACK. AILERON/RUDDER TRIM PANEL REMOVED FROM CENTER CONSOLE AND VISUAL BURNING OF PLASTIC OUTER COVER ON PANEL ASSY COVER REMOVED AND FOUND RUDDER SWITCH CHARRED AND EVIDENCE OF OVERHEATING. NEW PANEL ASSY FITTED AND TESTED WITH NO FURTHER FAULTS EVIDENT. REMOVED PANEL IS BEING SHIPPED TO MFG FOR FOLLOW-UP INVESTIGATION.
